MAUDE Adverse Event Report: RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX521H14C
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
A dreamstation 2 device was returned to a third-party service center in reference to a complaint of does not start.During the initial evaluation of the device, the third-party service center visually inspected the unit and found the pca had thermal damage.There is no allegation of serious or permanent harm or injury.No medical intervention was required by the patient.The device is being returned to the manufacturer for further evaluation.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted regarding a dreamstation 2 advance auto cpap device returned to a third-party service center in reference to a complaint of "does not start".During the initial investigation, the service center identified several issues, including a burnt pca, damaged iso port, missing inlet/outlet seal, missing usb cover, and a pollen filter requiring replacement as part of preventive maintenance.The customer's complaint was confirmed during this evaluation.There was no allegation of patient harm or injury.The device was returned to the manufacturer for further evaluation.The device was returned to manufacturer product investigation laboratory for further evaluation.Pil used a known good pil supplied power supply, ac power cord with the ds2 (dreamstation 2) and the observed no power.Pil performed an external and internal inspection of the device and observed iso (international organization for standardization) port, heater plate had white dust-like contamination in it.Iso (international organization for standardization) port had potential mineral deposits inside indicating possible water ingress.The manufacturer investigation also found possible thermal events across the back of the pca (printed circuit assembly) at q3., potential mineral deposits on top of pca (printed circuit assembly) indicate possible water was on the pca, potential corrosion on top of pca (printed circuit assembly) indicate possible water was on the pca, ui (user interface) panel discolored underneath from possible thermal event.In addition, there were also findings of dust-like contamination on the blower motor, at the air inlet of the blower box, in the blower box.In the bottom enclosure, on the heater plate spring and on the bottom enclosure under the heater plate spring.The water tank was missing.Care orchestrator data was not able to be retrieved.The manufacturer investigation concludes that the source of contamination was most likely external to the device and pil was able to confirm the complaint of does not start.No power issue pf the device was possibly due to the thermal event and potential corrosion on the pca.The reported failure of thermal issue is accommodated in the product risk management file as being linked to hazard with description fire, flame, smoke.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.Dhr review was performed for the complaint device serial number, (b)(6) review confirms that the device met the final acceptance criteria and was released for final distribution.

Brand Name
DS2ADV AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key22210789
Report Number2518422-2025-106644
Device Sequence Number18179954
Product Code BZD
UDI-Device Identifier00606959062757
UDI-Public(01)00606959062757
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX521H14C
Device Catalogue NumberFRX521H14C
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown